News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: Pituitary Tumour?


 m23 - Wed Oct 12, 2005 12:14 pm

hi there, don't know if anyone's got any similar situation out there...
i'll start wayyy at the beginning. started with acne in early preteen years (around 11 or so...). had my periods, very heavy and painful but otherwise normal; was treated with accutane around age 16 and 19. body hair got out of control, lots of noticeable chest/nipple/neck/chin darkening; treated for PCOS first with spironolactone (which gave me a three month long period), and then dexamethasone, which seemed to help. age 20, after accutane, i had a "nervous breakdown," ceaseless sobbing--treated for depression...started gaining weight, sleeping constantly, all kinds of fun stuff--treated for hypothyroid with synthroid (which actually cured the depression, that i suspect was actually hypothyroid). seemed to help. now, i feel like i've got menopause--no period in about 10 months (funny note, after waiting for insurance to kick in & making endo appt, i -finally- got my period...mind over matter?), tons of hot flashes, aching back, terrible mood swings (people tell me "you've changed...you're not how you used to be"), awful headaches that are near crippling, swollen lymphs in neck, and the hair is back with a vengeance. dexamethasone not helping at all...endo said she just wants me feeling better, said she'd just check some levels--i looked at the test sheet and it's got all kinds of pituitary issues on there...pituitary tumours run in my family, i'm wondering if there's any link? going to start metformin in addition to dexamethasone and synthroid...i never wanted to be such a pill-popper but it seems to be the only option. so, i guess my question is, what can you tell me about pituitary disorders with hypothyroid/PCOS symptoms? any info would be greatly appreciated!
-m
 GC - Sun Oct 30, 2005 9:39 am

Check for Hyper Cortisol (Cushin's Disease).
Pituitary Tumor can cause this syndrome - but so can Adrenal Gland problems. Urine test will help confirm.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here